Illinois, 2007Heavy Rain in Illinois, September 26, 2007
September 26, 2007 · NWS PAH · 1 event in 1 county or zone
An upper level trough and surface cold front approached the region, touching off showers and thunderstorms. Many of these thunderstorms moved slowly or almost not at all.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough and surface cold front approached the region, touching off showers and thunderstorms. Many of these thunderstorms moved slowly or almost not at all. This produced isolated minor flooding problems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 26, 1:50 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 26, 1:50 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
250 AM CDT WED SEP 26 2007
.DISCUSSION...
CURRENT RADAR IMAGES INDICATE SCATTERED SHOWERS DEVELOPING OVER A
GOOD PORTION OF WESTERN KY AND SOUTHWEST IN. THE SHOWERS ARE OUT
AHEAD OF A COLD FRONT DRAPED JUST WEST OF THE FORECAST AREA...AND
AHEAD OF A H50 SHEAR AXIS MOVING EAST INTO SE MO AND SRN IL. THIS
H50 SHORT WAVE IS EVIDENT OF THE LATEST RUC AND 00Z GFS MODEL RUNS.
00Z GFS BLOWS UP A FAIRLY EXTENSIVE AREA OF PRECIP AHEAD OF THESE
LOW/MID LVL FEATURES BEFORE SUNRISE IN THE GENERAL AREA WHERE THE
ACTIVITY IS CURRENTLY FORMING...WHILE THE 00Z NAM IS WELL TO THE
SOUTH WITH ITS CONVECTION THROUGH 12Z THIS MORNING. THUS...WILL BE
FOLLOWING CLOSER TO THE THE 00Z GFS IN THE SHORT TERM AS FAR AS
PRECIP LOCATION/AMOUNTS ARE CONCERNED.
TODAY AND TONIGHT WILL BRING NUMEROUS SHOWERS AND SCATTERED STORMS
AS THE COLD FRONT MOVES VERY SLOWLY ACROSS THE PAH FA.
AFOREMENTIONED SHORT WAVE/SHEAR AXIS WILL MOVE ACROSS THE REGION
THIS MORNING...WITH ANOTHER SHORT WAVE MOVING IN ON ITS HEELS THIS
EVENING. BELIEVE GREATEST RAINFALL AMOUNTS WILL FALL OVER THE
SOUTHEAST HALF OF THE REGION...OUT AHEAD OF THE COLD FRONT WHERE
INSTABILITY...MOISTURE AND H50 ENERGY WILL BE BETTER FOCUSED...ESP
TONIGHT. PRECIP WILL BEGIN TO SLOWLY TAPER OFF FROM NORTHWEST TO
SOUTHEAST LATER TONIGHT...BUT COULD BE AFTER SUNRISE THURSDAY BEFORE
ALL PRECIP EXITS OUR SOUTHEAST COUNTIES EAST OF THE LAKES REGION IN
KY. THINKING IS THAT LOCATIONS ALONG AND SOUTHEAST OF THE OHIO RIVER
WILL SEE AROUND AN INCH OR SO OF RAIN THROUGH TONIGHT...WITH LESSER
AMOUNTS FURTHER NORTHWEST.
BEHIND THE COLD FRONT...HIGH PRESSURE WILL BUILD RAPIDLY INTO THE
MISSISSIPPI VALLEY...PROVIDING DRY AND COOLER CONDITIONS RIGHT
THROUGH THE WEEKEND. SOME LOCATIONS WILL LIKELY FALL INTO THE UPPER
40S FRI/SAT MORNINGS. LATE IN THE WEEKEND...GFS STILL SHOWS A
DISSIPATING COLD FRONT APPROACHING FROM THE NORTHWEST. MOISTURE IS
QUITE LIMITED WITH THIS FEATURE AND RIGHT NOW DO NOT EXPECT ANYTHING
MORE THAN A FEW CLOUDS. WILL MAKE LITTLE CHANGE TO THE EXTENDED
FORECAST...WITH GENERALLY RAINFREE CONDITIONS AND SEASONAL TEMPS
EXPECTED TO CONTINUE.
MET/MAV MOS TEMPS WITHIN A DEGREE OR TWO OF EACH OTHER AND LOOK
REASONABLE IN THE NEAR TERM.
&&
AVIATION...
SURFACE COLD FRONT WAS JUST THROUGH KSTL AT 08Z...AND MOVING SLOWLY
SOUTHEAST. AREAS OF LOW STRATUS DEVELOPED JUST AHEAD OF THE COLD
FRONT EARLY THIS MORNING. THIS STRATUS DECK WILL GRADUALLY INCREASE
THROUGH AROUND SUNRISE. A GRADUAL IMPROVEMENT IN CIGS IS EXPECTED BY
LATE MORNING. THIS WILL BE FOLLOWED BY INCREASINGLY NUMEROUS SHOWERS
AND STORMS BY 18Z ASSOCIATED WITH DAYTIME HEATING AND THE ARRIVAL OF
THE COLD FRONT. ANY PRECIPITATION THIS MORNING SHOULD BE RELATIVELY
INSIGNIFICANT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...MEFFERT
AVIATION...YORK
Hazardous weather outlook, Sep 26, 3:48 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
448 AM CDT WED SEP 26 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
448 AM CDT WED SEP 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ALONG AND
IN ADVANCE OF A SLOW MOVING COLD FRONT. ALTHOUGH SEVERE STORMS
ARE NOT ANTICIPATED...THE COMBINATION OF A VERY MOIST ATMOSPHERE
AND THE REGENERATION OF SHOWERS AND STORMS ALONG THE SLOW MOVING
FRONT MAY LEAD TO LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY REPORTS OF
FLOODING SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
Heavy Rain, Wabash
- When
- September 26, 7:45 AM CST to 9:45 AM CST
- Where
- Wabash County, Mt Carmel
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -87.770
Heavy rainfall produced some minor flooding of secondary streets in Mount Carmel. Several vehicles including a jeep became stranded in high water on city streets. The grounds of a middle school were partially flooded.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 26, 2007$750,000 · 1 event
- Flash Flood and Hail in Texas, September 26, 2007$380,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, September 26, 2007$215,000 · 52 kt wind · 10 events
- Tornado and Hail in Pennsylvania, September 26, 2007$75,000 · EF1 · 7 events
- Hail and Damaging Winds in West Virginia, September 26, 2007$225,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, September 26, 20071 injured · $33,000 · 1.75 in hail · 17 events
- Hail and Damaging Wind in Ohio, September 26, 2007$60,000 · 1.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Maryland, September 26, 2007$50,000 · 50 kt wind · 2 events
- Damaging Winds in Kentucky, September 26, 2007$19,000 · 60 kt wind · 3 events
- Damaging Winds in Maine, September 26, 200750 kt wind · 13 events
- Tornado and Hail in New Mexico, September 26, 2007$15,000 · EF0 · 4 events
- Damaging Winds in Ohio, September 26, 2007$15,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54032.